Re: Stage II - Started Chemo & Radiation - Heavy Bleeding on BM's
It is VERY common to have bleeding associated with chemoradiation. The inside of your bowel wall is being irritated and basically starts to shed and bleed. This usually doesn't happen though until further into therapy. My guess is this bleeding is related to the tumor and the symptoms you were probably having beforehand. As for the tumor, it is virtually impossible that you "passed the tumor." When we bleed rectally, the bleeding usually appears greater than it really is.
Have you had any diarrhea as a side effect of the chemorad yet? Or, have you experienced constipation or painful bm's lately? This may have irritated the tumor... together with the chemorad, and is causing more bleeding. Try not to be alarmed as this is perfectly normal.
Just mention it to your radiation or chemotherapy nurse or oncologist or radiation oncologist if he/she is accessible.
Best of luck. Welcome to the boards, though I'm sorry for the circumstances. I am a 33 y/o rectal cancer survivor stage 3C (31 at dx, 28 at beginning of bleeding). I have been thru A LOT, and unfortunately have a lot of side effects that I still deal with. My tumor was only 2-3 cm from the anus. Please feel free to ask me any questions. It has been a long haul for me and my family.
Not to say the others on this board don't have A LOT to offer as well. We seem to have more colon cancer survivors than rectal cancer, but you will find that everyone here is VERY knowledgeable and have much to offer from their own experiences.
ATTITUDE IS EVERYTHING!